# SDR SA07015

- Difficulty date: February 26, 2007
- Submitted: March 5, 2007
- Operation: Air carrier
- Aircraft: N181UW
- Make and model: Airbus A321-211
- Aircraft serial: 1531
- Aircraft time: 20,911 hours, 7,575 cycles
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Hmu
- Part number: 1348M79P12
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 20,911 hours
- Component: Engine, Cfmint
- Component part number: CFM565B3P
- Stage of operation: DE
- How discovered: O
- Nature of condition: E, M, A
- Precautionary procedure: E

## Discrepancy

CLT  FLT 1408  EN-ROUTE SFO - CLT.  DURING DESCENT, AT APPROXIMATELY FL 290, A RUMBLING SOUND DEVELOPED WITH A COINCIDING RISE IN EGT TO THE REDLINE LIMIT OF THE NUMBER 1 ENGINE.  PASSENGERS REPORTED SEEING FLAMES COMING OUT OF THE NUMBER ONE ENGINE TO THE CABIN CREW.  THE FLIGHT CREW ELECTED TO SHUT DOWN THE NUMBER ONE ENGINE AND DECLARE AN EMERGENCY INBOUND TO CLT.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  TOTAL SINGLE ENGINE TIME WAS 18 MINUTES.  INITIAL MAINTENANCE INSPECTION REVEALED OIL IN THE TAILPIPE.  A BORESCOPE INSPECTION REVEALED NO FINDINGS CONSISTENT WITH THE ENGINE SHUTDOWN.  THE OIL IN THE TAILPIPE WAS FOUND TO BE A NORMAL CONDITION FOR AN ENGINE THAT HAS BEEN WINDMILLING.  MAINTENANCE TROUBLESH
